How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar, Doctor
Category: OB GYN
Satisfied Customers: 8947
Experience:  MD (Obst&Gynecology)
Type Your OB GYN Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

what is the cause of musty odor in the vaginal area if you

Resolved Question:

what is the cause of musty odor in the vaginal area if you donot have an infection?     This odor comes when I begin to sweat.
Submitted: 7 years ago.
Category: OB GYN
Expert:  Dr.M.D.Mazumdar replied 7 years ago.

Yes, the musty odor is usually due to a change in the ph of the vagina - it occurs when the ph becomes more acidic than normal.

Although you have already taken metronidazole (which is prescribed for BV), I suspect that you still have an mild overgrowth on the organism Gardnerella in your vagina. Gardnerella causes breakdown of sugars in the vagina into lactic acid which changes the ph.

You can pevent this by eating at least 200gms of yogurt daily or by taking acidophillus tablets, available OTC. Yogurt is better.

You can also use Boric acid tablets. The standard dose of Boric acid tablets for the treatment of bacterial vaginosis (BV) is 600mg inserted daily into the vagina for at least 14 days.

Besides this , please tke the following steps to control the infection:

- You must eat at least 200 gms of yogurt daily to help the growth of healthy lactobacillus in the vagina.

- Do not wear synthetic underwear.

- Do not wear tight pants or pantyhoses.

- Do not douche your vagina.

- Wear loose cotton clothes to help any sweat in the genital regions to evaporate.

I hope this helps.

Let me know if you need more input. If not, please click on the green"Accept" button on this page. A positive rating and adding a bonus will be warmly appreciated.
Dr.M.D.Mazumdar and 2 other OB GYN Specialists are ready to help you
Customer: replied 7 years ago.

I missed one other medication that the doctor gave me. It is Terazol 3, suppositotries. If I am lactose intolerate, is there something else I can use? What is